American Nuclear Society

Home / Store / Journals / Electronic Articles / Nuclear Science and Engineering / Volume 59 / Number 1

The Discrete Eigenvalue Problem for Azimuthally Dependent Transport Theory

J. Kenneth Shultis, T. R. Hill

Nuclear Science and Engineering

Volume 59 / Number 1 / January 1976 / Pages 53-56


Member Price:$27.00
Member Savings:$3.00

The discrete eigenvalue problem associated with the one-speed azimuthal Fourier harmonics in plane geometry is discussed. An explicit expression, well-suited to numerical evaluation, is given for the dispersion function, and the reality and maximum number of discrete eigenvalues are demonstrated. From numerical examples, it is found that quite often there are no discrete eigenvalues, particularly for the higher harmonics.

Questions or comments about the site? Contact the ANS Webmaster.